Alert archive / Arkansas / Special Weather Statements in 2018
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 3, 2018, 4:42 PM CDT for Crawford County, Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2018, 4:42 PM CDT (21:42 UTC)
- Expired
- Jul 3, 2018, 5:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
County Crawford County, AR
The radar
The Western Arkansas radar (KSRX), 36 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2124 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
745 WWUS84 KTSA 032142 SPSTSA Special Weather Statement National Weather Service Tulsa OK 442 PM CDT TUE JUL 3 2018 ARZ019-020-029-032230- Sebastian AR-Franklin AR-Crawford AR- 442 PM CDT TUE JUL 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FRANKLIN...CENTRAL CRAWFORD AND NORTHERN SEBASTIAN COUNTIES UNTIL 530 PM CDT... At 442 PM CDT, a strong thunderstorm was located near Mulberry, moving west at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Van Buren... Cedarville... Mountainburg... Alma... Mulberry... Dyer... Rudy... Figure Five... Kibler... Concord... Shibley... Piney... Toney... Furry... Lonelm... This includes the following highways, Interstate 40 in Arkansas between mile markers 6 and 29. Interstate 540 between mile markers 1 and 2. Interstate 49 between mile markers 22 and 29. LAT...LON 3563 9396 3546 9390 3536 9430 3561 9440 TIME...MOT...LOC 2142Z 074DEG 13KT 3553 9402 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 3, 2:51 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 3, 2:51 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 251 PM CDT Tue Jul 3 2018 .DISCUSSION... Scattered showers and thunderstorms continue to propagate slowly south and west this afternoon in moist/unstable air-mass on north side of easterly wave. A few of these storms could produce gusty winds with locally heavy rainfall likely in the stronger cells. Storms will begin to dissipate early this evening with loss of surface heating. Heat advisory remains in effect for most of eastern Oklahoma and west-central Arkansas through this evening with heat indices in the 105 to 110 degree range this afternoon. Although hot/humid conditions will persist on Wednesday, should see a modest increase in cloud cover with slightly drier air which should keep most areas at or below 105 for heat index values Wednesday afternoon. Scattered storms will again be possible across SE OK on Thursday as upper high begins to shift back westward. This will allow a weak backdoor cold front to move through the area on Friday with a continued chance of storms. Drier air will filter into the region behind front over the weekend with precipitation chances shifting south of the area. && .PRELIMINARY POINT TEMPS/POPS... TUL 77 92 74 95 / 0 10 0 10 FSM 77 95 76 93 / 20 10 0 30 MLC 74 91 73 92 / 10 10 0 30 BVO 73 91 69 95 / 0 10 10 10 FYV 72 91 69 91 / 10 10 0 20 BYV 73 93 71 93 / 10 10 0 20 MKO 75 93 72 94 / 0 10 0 20 MIO 74 94 71 95 / 0 10 0 10 F10 73 91 72 93 / 10 10 10 20 HHW 76 93 74 94 / 20 10 10 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Heat Advisory until 9 PM CDT this evening for OKZ049-053>076. AR...Heat Advisory until 9 PM CDT this evening for ARZ019-020-029. && LONG TERM....12
Hazardous weather outlook, Jul 3, 12:55 PM CDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1255 PM CDT Tue Jul 3 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1255 PM CDT Tue Jul 3 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Far eastern Oklahoma and western Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. DISCUSSION... Showers and thunderstorms have developed across Carroll, Madison and Washington counties in northwest Arkansas. These storms will contain gusty winds, frequent cloud to ground lightning and very heavy downpours. Storms will gradually drift west. In eastern Oklahoma and west central Arkansas, heat index values range from around 100 to 107 as of early this afternoon. A heat advisory remains in effect until 9 PM. Remember to drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors who may not have air conditioning. Also never leave people or pets in a closed, parked vehicle, as temperatures inside can reach over 150 degrees quickly, resulting in heat stroke and death. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...No Hazards. THURSDAY...Thunderstorm Potential. FRIDAY...Thunderstorm Potential...Dangerous Heat Potential. SATURDAY...Thunderstorm Potential. SUNDAY...No Hazards. MONDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances will persist daily during the Thursday through Saturday time frame. A slow moving cold front may help increase the coverage of showers and thunderstorms Friday into Saturday. weather.gov/tulsa contains additional information. CORFIDI
In the hours before
Special weather statement, Jul 3, 12:34 PM CDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1234 PM CDT TUE JUL 3 2018
ARZ002-031800-
Carroll AR-
1234 PM CDT TUE JUL 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARROLL COUNTY UNTIL
100 PM CDT...
At 1234 PM CDT, a strong thunderstorm was located 3 miles north of
Eureka Springs, moving northwest at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Berryville... Eureka Springs...
Beaver... Urbanette...
Grandview... Pleasant Ridge...
Oak Hill... Busch...
LAT...LON 3627 9363 3627 9364 3628 9363 3628 9366
3630 9365 3630 9372 3642 9387 3650 9386
3650 9353 3641 9351
TIME...MOT...LOC 1734Z 140DEG 17KT 3645 9372Special weather statement, Jul 3, 1:00 PM CDT, 3 hours 42 minutes before
Special Weather Statement National Weather Service Tulsa OK 100 PM CDT TUE JUL 3 2018 ARZ001-002-011-031830- Carroll AR-Madison AR-Benton AR- 100 PM CDT TUE JUL 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON...NORTH CENTRAL MADISON AND NORTHWESTERN CARROLL COUNTIES UNTIL 130 PM CDT... At 1259 PM CDT, strong thunderstorms were located along a line extending from 2 miles west of Beaver to 4 miles south of Eureka Springs. Movement was southwest at 5 mph. Pea size hail and winds in excess of 40 mph will be possible with these storms. Locations in or near the path include... Berryville... Eureka Springs... Beaver... Grandview... Gateway... Rockhouse... Pleasant Ridge... Beaver Lake... Oak Hill... Busch... LAT...LON 3629 9357 3625 9386 3650 9393 3650 9356 TIME...MOT...LOC 1759Z 061DEG 6KT 3648 9381 3634 9375
Special weather statement, Jul 3, 1:29 PM CDT, 3 hours 13 minutes before
Special Weather Statement National Weather Service Tulsa OK 129 PM CDT TUE JUL 3 2018 ARZ001-002-011-031900- Carroll AR-Madison AR-Benton AR- 129 PM CDT TUE JUL 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BENTON...NORTH CENTRAL MADISON AND NORTHWESTERN CARROLL COUNTIES UNTIL 200 PM CDT... At 128 PM CDT, a strong thunderstorms were located 5 miles north of Clifty, moving west at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Eureka Springs... Grandview... Clifty... Rockhouse... Beaver Lake... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3648 9359 3627 9361 3622 9387 3644 9391 TIME...MOT...LOC 1828Z 079DEG 19KT 3632 9380
Special weather statement, Jul 3, 2:21 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
221 PM CDT TUE JUL 3 2018
OKZ076-032000-
Le Flore OK-
221 PM CDT TUE JUL 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LE FLORE COUNTY
UNTIL 300 PM CDT...
At 220 PM CDT, a strong thunderstorm was located 4 miles east of
Talimena State Park, moving west at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Talihina... Whitesboro...
Talimena State Park...
LAT...LON 3469 9506 3477 9506 3486 9503 3486 9500
3494 9500 3494 9498 3484 9475 3467 9481
TIME...MOT...LOC 1920Z 106DEG 7KT 3478 9487Special weather statement, Jul 3, 3:57 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
357 PM CDT TUE JUL 3 2018
ARZ029-032130-
Sebastian AR-
357 PM CDT TUE JUL 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN COUNTY
UNTIL 430 PM CDT...
At 356 PM CDT, strong thunderstorms were located along a line
extending from 4 miles north of Oliver to 3 miles east of Mansfield.
Movement was northwest at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Mansfield... Hartford...
Huntington... Midland...
Patterson... Arkola...
Crossroads... Witcherville...
Dayton...
LAT...LON 3509 9419 3508 9420 3508 9422 3506 9425
3506 9423 3497 9424 3495 9429 3496 9433
3495 9434 3496 9437 3495 9438 3499 9445
3507 9444 3520 9428 3511 9414 3510 9414
TIME...MOT...LOC 2056Z 137DEG 17KT 3499 9427 3507 9419Special weather statement, Jul 3, 4:42 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Tulsa OK 442 PM CDT TUE JUL 3 2018 ARZ019-020-029-032230- Sebastian AR-Franklin AR-Crawford AR- 442 PM CDT TUE JUL 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FRANKLIN...CENTRAL CRAWFORD AND NORTHERN SEBASTIAN COUNTIES UNTIL 530 PM CDT... At 442 PM CDT, a strong thunderstorm was located near Mulberry, moving west at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Van Buren... Cedarville... Mountainburg... Alma... Mulberry... Dyer... Rudy... Figure Five... Kibler... Concord... Shibley... Piney... Toney... Furry... Lonelm... This includes the following highways, Interstate 40 in Arkansas between mile markers 6 and 29. Interstate 540 between mile markers 1 and 2. Interstate 49 between mile markers 22 and 29. LAT...LON 3563 9396 3546 9390 3536 9430 3561 9440 TIME...MOT...LOC 2142Z 074DEG 13KT 3553 9402
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:21 PM CDT | Special Weather Statement | TSA | LeFlore | 39 min |
| Jul 3, 6:12 PM CDT | Special Weather Statement | TSA | Choctaw | 48 min |
| Jul 3, 6:52 PM CDT | Special Weather Statement | TSA | Choctaw | 23 min |
| Jul 3, 12:34 PM CDT | Special Weather Statement | TSA | Carroll | 26 min |
| Jul 3, 1:00 PM CDT | Special Weather Statement | TSA | Carroll | 30 min |
| Jul 3, 1:29 PM CDT | Special Weather Statement | TSA | Carroll | 31 min |
| Jul 3, 3:57 PM CDT | Special Weather Statement | TSA | Sebastian | 33 min |
| Jul 3, 5:07 PM CDT | Special Weather Statement | TSA | Sebastian | 53 min |
| Jul 3, 5:26 PM CDT | Special Weather Statement | TSA | Sebastian | 49 min |
Nearby
Special Weather Statements in Arkansas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.